Doctor insights on:
Muscle Relaxers That Get You High
It is a body tissue that has the ability to contract. It shortens and generates force. It relaxes and returns to its original length. Muscles move joints, stabilize the body, move air and food through the organs, act as valves for bladder, bowel and other organs. They control movement of the eyes. They help us express ourselves by changing the shape of our ...Read more
Depends on what you mean by "muscle relaxers" (there are many different kinds) and what you mean by "high".
All meds have the potential to be disagreeable to an individual.
I suggest asking your pharmacist.
In the meanwhile, here's a bunch of info. Your q is good, but the answer is complicated!
http://now. Aapmr. Org/pmrjournals/201110_940_emergingconceptsinthetreatmentofmyofascial. Pdf. ...Read more
No: Your muscle problems may have a " beginning". With good musculoskeletal doctors you need to find an "end" that does not rely on medications. If you think you have an addiction risk, speak to your physician. Alcohol, tobacco, and addictive eating habits may be clues to your misuse of muscle relaxers. ...Read more
For what?: There are real reasons to take pain killers and muscle relaxers. Chronic use of some pain killers is associated with addiction and dependency. That's why more and more states are making it harder to write them and get them. But fixing the problem is always advisable to just treating the symptoms. ...Read more
I have pvcs often and I was put on Paxil (paroxetine) 40 mg for them and the anxiety I get with them. I'm prehypertension. Are muscle relaxers safe to take with?
Paxil (paroxetine) effects:
Paxil (paroxetine) in not a medication for PVC
It can cause Anxiety and Palpitations.
Let Wise Woman within you ask:
•Anxiety due to PVC
•Anxiety due to Paxil (paroxetine)
•Anxiety due to Stresses in life
•Prehypertension due to stress
•Lack of response to High Dose of Paxil (paroxetine) 40mg/day
•Need for muscle relaxers if tension is due to stress
•Need to see Psychiatrist to decrease dose of Paxil (paroxetine) and
• Breathing Relaxation ...Read more
How long does it take to get physically add. To pain meds & would it help to switch from opiates to muscle relaxers to relieve chronic lower back pain?
Physical Dependence: Is not addiction and is a normal consequence of chronic opiate use. Addiction is marked by compulsive and uncontrolled use with preoccupation and adverse consequences. A withdrawal syndrome with discontinuation does not imply addiction. Discuss your concerns with your doctor. Non-opiates like muscle relaxants and snri's can help reduce your reliance on opiates to a limited extent. ...Read more
Can I use valerian as a muscle relaxant...Been on flexeril (cyclobenzaprine hcl) and trying to get off it?
Sometimes I get noctural muscle cramps and they wake me up. Should I try Flexeril (cyclobenzaprine hcl)? I heard about it that is a muscle relaxant.
I've been prescribed clonazepam (2mg, muscle relaxant) for many years and I need to get off because of deteriorating health. What specialist would be best? A different doctor answered 'a psychiatrist' but in my experience most don't have a clue.
I commend you for your decision to let go off Clonazepam.
I understand that you have not had good experience with the Physicians.
Please find a good Psychiatrist for:
• Monitoring any withdrawal symptoms from decreasing Clonazepam,
• Diagnosis of side effects
• Management of side effects
• Therapy for stresses of life. ...Read more
Which doc (name?) can help get get off clonazepam (2mg, muscle relaxant), without a 'straight' 'direct' taper or switching to diazepam or Librium?
Dr. Patricia: Foster on HealthTap. She is a Psychiatrist. ...Read more
Perhaps habituating: Most muscle relaxant medications have little addiction or habituation risk. However, Soma (carisoprodol) or carisoprodal does metabolize to "miltown", an older sedative that was prone to abuse and definitely habit forming. And people do vary sharply in their responses to these types of medicines. If you feel there is a problem stopping or altering a dose, discuss at length with your doctor. ...Read more
I have pain in my upper left back dr said pulled taking muscle relaxers off work how long before it heals still hurts?
Varies: It varies somewhat. But if it simply is a "pulled muscle" it sould be a lot better in3-5 days. If it is not better by that time, it just suggests there may be more going on. Some patients may think they just pulled a muscle, don't get better, and then will find they have done something more serious such as sustained a disc herniation. ...Read more
What are rebound effects from muscle relaxers? Some say its just pre-existing symptoms returning and others say its an increase in those symptoms?
Likely latter: Laura, I do not know a rebound effect of muscle relaxant exists but I do know that when patients take narcotics for pain for some time that they develop an addiction. When they stop taking the narcotics the previous symptom returns along with all the withdrawl which makes everything worse. Although a muscle relaxant is not a narcotic and should not be addictive, you can feel similar things. ...Read more
Herbal muscle meds: Muscle spasms and cramps should be medically evaluated to determine if they represent major medical problems. If they have been found to be benign, then same has been found to work, as well as ice massage, hot showers with stretching of the involved area, massage, myofascial release, and relaxation. ...Read more
Depends on what kind: There are many different chemical classes of drugs which relax muscles. Benzodiazepines show up on drug tests, and if you are prescribed these, that should not cause a problem unless you are in a safety-sensitive job. Soma (carisoprodol) is metabolized to meprobamate, a barbiturate-like drug which some testing kits might look for. Robaxin, (methocarbamol) Flexeril and others generally don't cause + tests. ...Read more
Unlikely: You need to see a neurologist about this. There are conditions that can cause the whole body to be restless and these are best evaluated by a neurologist specializing in movement disorders. It can be caused by medications, but I don't believe that the muscle relaxers are among them. I could be wrong, however, the main thing is that you get it treated for your own sanity. It sounds dreadful. Good luc. ...Read more
None that wok: None that work well.Get a more detailed answer ›
Family practice: You will be fine. See your dr if you are having that much pain. Don't take any more until you are seen. ...Read more